Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
, 64 (6), 886-9

Manganese-induced Parkinsonism Associated With Methcathinone (Ephedrone) Abuse

Affiliations
Case Reports

Manganese-induced Parkinsonism Associated With Methcathinone (Ephedrone) Abuse

Rob M A de Bie et al. Arch Neurol.

Abstract

Background: Manganese intoxication may lead to a levodopa-resistant, akinetic-rigid syndrome. A new form of presumed manganese poisoning has been reported in drug-addicted persons from Russia, Ukraine, and Estonia who have intravenously injected self-prepared methcathinone hydrochloride (Ephedrone).

Patient: A 36-year-old man from Azerbaijan with hepatitis C and only modest hepatic synthetic dysfunction developed rapid-onset, levodopa-resistant parkinsonism with profound hypophonia.

Conclusion: Ephedronic encephalopathy outside the region of the former Soviet Union may become a more widespread public health problem as a result of global travel and the easy availability of the recipe for synthesis of methcathinone on the Internet.

Similar articles

See all similar articles

Cited by 26 articles

See all "Cited by" articles

Publication types

MeSH terms

Feedback